Alert archive / Texas / Tornado Warnings in 2010

Tornado Warning 9, NWS Lake Charles, LA

November 29, 2010Newton County, Texas

NWS Lake Charles, LA issued this tornado warning at Nov 29, 2010, 1:10 PM CST for Newton County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 29, 2010, 1:10 PM CST (19:10 UTC)
Expired
Nov 29, 2010, 1:45 PM CST
In force
35 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

County Newton County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2010-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2010-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 442 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
223 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
442 m²/s²
0-3 km storm-relative helicity
482 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

436 
WFUS54 KLCH 291910
TORLCH
TXC351-291945-
/O.NEW.KLCH.TO.W.0009.101129T1910Z-101129T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
110 PM CST MON NOV 29 2010

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN NEWTON COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES...TOLEDO BEND DAM...NEWTON...BURKEVILLE...

* UNTIL 145 PM CST

* AT 108 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  JAMESTOWN...MOVING NORTHEAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  FARRSVILLE BY 115 PM CST...
  BURKEVILLE BY 120 PM CST...
  MAYFLOWER BY 125 PM CST...
  TOLEDO BEND DAM BY 140 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NATIONAL WEATHER SERVICE RADAR INDICATES A TORNADO MAY FORM AT ANY
TIME. TAKE COVER NOW! ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR AWAY FROM WINDOWS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3119 9353 3115 9354 3112 9353 3110 9356
      3107 9351 3078 9379 3084 9387 3094 9386
      3098 9387 3118 9370 3118 9358 3121 9354
TIME...MOT...LOC 1909Z 221DEG 37KT 3092 9379

$$

07
1 follow-up statement
855 
WWUS54 KLCH 291936
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
136 PM CST MON NOV 29 2010

TXC351-291945-
/O.CON.KLCH.TO.W.0009.000000T0000Z-101129T1945Z/
NEWTON TX-
136 PM CST MON NOV 29 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM CST FOR
NORTHEASTERN NEWTON COUNTY...

AT 131 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR MAYFLOWER..MOVING
NORTHEAST AT 45 MPH.

TOLEDO BEND DAM IS IN THE PATH OF THIS STORM.

NATIONAL WEATHER SERVICE RADAR INDICATES A TORNADO MAY FORM AT ANY 
TIME. TAKE COVER NOW! ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN 
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR AWAY FROM WINDOWS.


LAT...LON 3119 9353 3115 9354 3112 9353 3110 9356
      3108 9352 3106 9352 3100 9368 3107 9379
      3118 9370 3118 9358 3121 9355
TIME...MOT...LOC 1935Z 221DEG 37KT 3111 9365

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Nov 29, 11:32 AM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Nov 29, 11:32 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1132 AM CST MON NOV 29 2010

.DISCUSSION...
CONCERNING THE 29/12Z TAF ISSUANCE.

&&

.AVIATION...
WARM FRONT HAS MOVED NORTH OF THE I-10 CORRIDOR THIS MORNING AND
WILL CONTINUE TO MOVE NORTH THROUGH THE FORECAST AREA BY MID-
AFTERNOON. AHEAD OF THE WARM FRONT...IFR CEILINGS CAN BE EXPECTED
AT KAEX THROUGH ABOUT 21Z...UNTIL FRONT MOVES THROUGH IMPROVING
CEILINGS TO THE MVFR RANGE. BEHIND THE FRONT...MVFR...OCCASIONALLY
SCATTERING OUT TO VFR...CEILINGS ALONG WITH GUSTY SOUTH WINDS WILL
OCCUR. A FEW SHOWERS WILL ALSO OCCUR WITH THE BEST CHANCE ALONG
THE WARM FRONT.

CEILINGS ARE EXPECTED TO LOWER AGAIN THIS EVENING AFTER SUNSET
WITH IFR CEILINGS/MVFR VISIBILITIES EXPECTED IN LOW CLOUDS AND
PATCHY FOG.

A COLD FRONT IS THEN EXPECTED TO MOVE ACROSS THE FORECAST AREA
BETWEEN 30/05Z AND 30/09Z. EXPECT A BAND OF SHOWERS AHEAD OF THE
FRONT.

BEHIND THE COLD FRONT...WINDS WILL SHIFT TO THE NORTHWEST...WITH
MVFR CEILINGS AND A CHANCE FOR SHOWERS LINGERING INTO THE EARLY
HOURS OF TUESDAY MORNING.

RUA

&&

.PREV DISCUSSION... /ISSUED 1022 AM CST MON NOV 29 2010/

DISCUSSION...
CURRENT NUMERICAL GUIDANCE SUGGESTS THAT THE STRONGEST CONVECTIVE
ACTIVITY WILL BE FOUND ACROSS THE LAKES REGION OF SOUTHEAST TEXAS
AND THE PINEY HILLS OF CENTRAL LOUISIANA.

CERTAIN INGREDIENTS PERUSED INCLUDE...

ADEQUATE LIFT...PRE-FRONTAL LIFT WILL PHASE IN WITH PULSES OF
MESO-SYNOPTIC LIFT ASSOCIATED WITH PASSING SHORTWAVES ALOFT.

ADEQUATE INSTABILITY...ADVECTIVE WARMING WITHIN THE LOWER LEVELS IS
CREATING BOUNDARY-LAYER LAPSE RATE AROUND 8 C DEGREES PER KM.

ADEQUATE MOISTURE...ADVECTIVE MOISTENING WITHIN THE LOWER LEVELS IS
CONCENTRATING MOISTURE (ABOUT 15 G PER KG) WITHIN THE BOUNDARY
LAYER. IN ADDITION...THE PRECIPTABLE WATER VALUES WILL BE RUNNING
ABOUT 1.10 INCHES (ABOUT 140 PERCENT OF NORMAL).

FINALLY...THE MORNING SOUNDING ACROSS LAKE CHARLES HIGHLIGHTS A
HORSESHOE HODOGRAPH.

THE LAKE CHARLES AND THE NEW ORLEANS AND THE SHREVEPORT OFFICES
WILL DO A SPECIAL AFTERNOON SOUNDING.

TRARES

PREV DISCUSSION... /ISSUED 437 AM CST MON NOV 29 2010/

SYNOPSIS...THIS MORNING WARM MOIST AIR CONTINUES TO ADVANCE NORTH
AS A CYCLONE GETS ORGANIZED OVER THE PLAINS. TEMPERATURES HAVE
ACTUALLY BEEN RISING THIS MORNING WITH THE APPROACHING WARM FRONT.

DISCUSSION...
SHOWERS HAVE DEVELOPED OVER PORTIONS OF THE REGION THIS MORNING IN
THE WARM ADVECTION REGIME. THIS WAS DEPICTED WELL IN THE 4KM WRF
AND HRRR MODELS. EXPECT INCREASING MOISTURE AND INSTABILITY
THROUGH THE DAY IN ADVANCE OF THE COLD FRONT. SOME INDICATIONS
THAT SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS MORNING AND
INTO THE AFTERNOON WITH THE APPROACH OF A SPEED MAX AND PRIMARILY
FOCUSED ALONG AND NORTH OF THE WARM FRONT WHICH IS FORECAST TO
PROGRESS INTO CENTRAL LOUISIANA BY MID AFTERNOON. WIND SHEAR PROGS
ARE FORECAST TO BE MORE THAN ADEQUATE FOR STORMS TO
ROTATE...LIMITING FACTOR EARLY ON WILL BE LOW INSTABILITY. THE
WARM SECTOR WILL BE WELL ESTABLISHED LATE THIS AFTERNOON AND
EVENING WITH THE APPROACH OF STRONGER FORCING. THIS IS THE TIME
THAT SEVERE POTENTIAL ACROSS CENTRAL LOUISIANA INTO ACADIANA LOOKS
TO PEAK LINES OF SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING
ALONG AND JUST AHEAD OF THE FRONT WITH THE POTENTIAL FOR DAMAGING
WINDS...HOWEVER ANY INDIVIDUAL CELLS THAT DEVELOP AHEAD OF THESE
LINES...TORNADO POTENTIAL DOES EXIST.

FRONT WILL BE CLEARING SOUTHEASTERN ZONES EARLY TOMORROW MORNING
WITH LINGERING SHOWERS EXPECTED IN THE WAKE OF THE FRONT UNTIL
STRONG VORT MAX ROTATING THROUGH THE TROF PASSES AND SKIES BEGIN
TO CLEAR.

CLEAR AND COOL WEDNESDAY AND THURSDAY BEHIND THE FRONT WITH THE
NEXT FREEZE EXPECTED FOR MANY WEDNESDAY MORNING. SLOW WARM UP
INTO THE WEEKEND.

23

MARINE...
STRONG SOUTHERLY WINDS THIS MORNING WILL GRADUALLY DIMINISH AS A
COLD FRONT APPROACHES THE NORTHERN GULF. THE FRONT WILL PASS
THROUGH THE COASTAL WATERS TONIGHT AND TOMORROW MORNING. STRONG
NORTH TO NORTHWEST WINDS EXPECTED BEHIND THE FRONT. ALSO THERE IS
A GOOD CHANCE OF GALE FORCE WINDS OVER THE INTRACOASTAL CITY TO
ATCHAFALAYA RIVER ZONES. AS A RESULT A GALE WATCH HAS BEEN ISSUED.
TIDE GUIDANCE IS SHOWING A STRONG NEGATIVE SURGE DEVELOPING IN THE
WAKE OF THE FRONT...HOWEVER THE PEAK IN THE NEGATIVE SURGE APPEARS
TO COINCIDE WITH HIGH TIDE.

23

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  77  54  60  33  61 /  60  60  30   0   0
KBPT  76  53  60  32  62 /  50  40  20   0   0
KAEX  76  50  55  29  60 /  70  60  30  10   0
KLFT  78  56  59  33  61 /  70  70  50  10   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: ACADIA...CALCASIEU...CAMERON...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...UPPER ST.
     MARTIN...VERMILION.

TX...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: JEFFERSON...ORANGE.

GM...GALE WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA
     RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
     CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS
     FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
     LA OUT 20 NM...SABINE LAKE...VERMILION BAY...WATERS FROM
     CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60
     NM...WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
     EXTENDING FROM 20 NM TO 60 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM
     20 NM TO 60 NM.

&&
Hazardous weather outlook, Nov 29, 5:37 AM CST, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
537 AM CST MON NOV 29 2010

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-301145-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
537 AM CST MON NOV 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS MUCH OF THE REGION. THE SEVERE THUNDERSTORM
RISK WILL COME IN TWO PHASES. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO FORM ALONG AN ADVANCING WARM FRONT THIS MORNING AND
INTO THE AFTERNOON. THIS AFTERNOON THE WARM FRONT IS FORECAST TO
BE LOCATED ACROSS CENTRAL LOUISIANA. THERE IS THE POTENTIAL THAT
SOME OF THESE THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS AND
ISOLATED TORNADOES.

ANOTHER ROUND OF THUNDERSTORMS ARE FORECAST TO DEVELOP LATE THIS
AFTERNOON AND EVENING IN ADVANCE OF A COLD FRONT THESE
THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO LINES AND THUS DAMAGING
WINDS WILL BE THE MAIN CONCERN...HOWEVER IF INDIVIDUAL
THUNDERSTORMS DO DEVELOP AHEAD OF THE LINE...THESE INDIVIDUAL
STORMS WILL POSE A TORNADO RISK.

STRONG WINDS...STRONG SOUTHERLY WINDS ARE FORECAST TO DEVELOP
ALONG THE COASTAL PARISHES TODAY WITH 15 TO 25 MPH WINDS AND
GUSTY. A LAKE WIND ADVISORY HAS BEEN ISSUED FOR TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FREEZING TEMPERATURES...TEMPERATURES ARE FORECAST TO DROP BELOW
FREEZING WEDNESDAY MORNING MAINLY ALONG AND NORTH OF INTERSTATE
10. FREEZING TEMPERATURES WILL BE POSSIBLE AGAIN THURSDAY MORNING
ACROSS CENTRAL LOUISIANA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND THIS EVENING.

GMZ430-432-435-450-452-455-470-472-475-301145-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
537 AM CST MON NOV 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

WINDS...STRONG ONSHORE WINDS THIS MORNING WILL GRADUALLY SUBSIDE
TODAY. WINDS WILL BEGIN TO SWITCH DIRECTIONS TO THE NORTHWEST
TONIGHT ACROSS MUCH OF THE COASTAL WATERS AND BEGIN TO INCREASE IN
EXCESS OF 25 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDS AND SEAS...STRONG NORTHWESTERLY WINDS WILL CONTINUE TO
DEVELOP ACROSS THE COASTAL WATERS ON TUESDAY THE MARINE ZONES
SOUTH OF ATCHAFALAYA BAY COULD SEE SUSTAINED WINDS TO GALE FORCE
WITH GUSTS UP TO 40 KNOTS. IN ADDITION SEAS WILL BE INCREASING TO
AT LEAST 8 FEET. A GALE WATCH HAS BEEN ISSUED FOR THE COASTAL
WATERS FROM INTRACOASTAL CITY TO THE ATCHAFALAYA RIVER AND OUT TO
60 NM.

BRAZZELL

In the hours before

Special weather statement, Nov 29, 12:46 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1246 PM CST MON NOV 29 2010

TXZ181-182-291945-
NEWTON TX-JASPER TX-
1246 PM CST MON NOV 29 2010

...SIGNIFICANT WEATHER ADVISORY FOR NEWTON AND JASPER COUNTIES UNTIL
145 PM CST...

AT 1244 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF KIRBYVILLE...MOVING
NORTHEAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ROGANVILLE BY 1255 PM...
  JAMESTOWN AND NEWTON BY 110 PM...
  HARRISBURG BY 115 PM...
  FARRSVILLE BY 120 PM...
  BURKEVILLE BY 130 PM...
  MAYFLOWER BY 135 PM...

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3106 9352 3105 9353 3102 9355 3101 9357
      3100 9357 3060 9391 3070 9409 3117 9387
      3118 9373

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 12:46 PM CSTSpecial Weather StatementLCHJasper59 min

Nearby

Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.